Alert archive / California / Winter Storm Warnings in 2020
Winter Storm Warning 4, NWS Reno, NV
NWS Reno, NV issued this winter storm warning at Nov 16, 2020, 3:02 PM PST for 4 counties in California; Douglas County, Washoe County, Nevada. It took effect at Nov 17, 2020, 4:00 PM PST. It was in force for 26 hr. 18 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 16, 2020, 3:02 PM PST (23:02 UTC)
- In effect from
- Nov 17, 2020, 4:00 PM PST
- Expired
- Nov 18, 2020, 6:00 PM PST
- In force
- 26 hr
- Issued by
- NWS Reno, NV
Counties Alpine County, CA, El Dorado County, CA, Nevada County, CA, Placer County, CA, Douglas County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 86 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 18, 7:00 AM PST | SNOW 3 | 2 Nw Meyers, CA | COCORAHS STATION CA-ED-20 SOUTH LAKE TAHOE 4.9 SW. |
| Nov 18, 7:00 AM PST | SNOW 4 | 1 Ne Incline Village, NV | 4 INCHES OF WET SNOW IN LAST 24 HOURS. STATION ELEVATION: 6697 FT. |
| Nov 18, 7:00 AM PST | SNOW 4.5 | Tahoma, CA | CO-OP OBSERVER STATION TAAC1 TAHOMA. |
| Nov 18, 7:00 AM PST | SNOW 6.5 | 2 N Truckee, CA | COCORAHS STATION CA-NV-51 TRUCKEE 1.6 N. |
| Nov 18, 7:00 AM PST | SNOW 7 | Daggett Pass, NV | 7 INCHES OF SNOW OVER THE LAST 12 HOURS AT 7264 FEET. |
| Nov 18, 7:00 AM PST | HEAVY SNOW 16 | 1 Ne Mount Rose Summit, NV | 16 INCHES OF SNOW IN LAST 24 HOURS. STATION ELEVATION: 8554 FT. |
| Nov 18, 7:14 AM PST | SNOW 10 | 17 Sse Donner Peak, CA | 10 INCHES OF NEW SNOW WAS REPORTED AT HOMEWOOD SKI RESORT. |
| Nov 18, 8:28 AM PST | SNOW 12 | 1 W Donner Peak, CA | 12 INCHES OF NEW SNOW WAS REPORTED AT SUGAR BOWL SKI RESORT. |
| Nov 18, 8:43 AM PST | SNOW 12 | 1 W Donner Peak, CA | 12 INCHES OF NEW SNOW WAS REPORTED AT SUGAR BOWL SKI RESORT. |
| Nov 18, 8:52 AM PST | SNOW 10 | 3 Ese Twin Bridges, CA | 10 INCHES OF NEW SNOW WAS REPORTED AT SIERRA AT TAHOE SKI RESORT. |
| Nov 18, 9:21 AM PST | SNOW 0.5 | 1 Ese Incline Village, NV | CO-OP OBSERVER STATION INVN2 1.2 E INCLINE VILLAGE. |
| Nov 18, 9:23 AM PST | SNOW 5 | 2 Nw Lake Alpine, CA | BEAR VALLEY SKI RESORT REPORTED 5 INCHES OF NEW SNOW. |
| Nov 18, 9:24 AM PST | SNOW 15 | 2 Ene Soda Springs, CA | 15 INCHES OF NEW SNOW WAS REPORTED AT BOREAL SKI RESORT. |
| Nov 18, 9:28 AM PST | SNOW 15 | Soda Springs, CA | 15 INCHES OF NEW SNOW WAS REPORTED AT SODA SPRINGS SKI RESORT. |
| Nov 18, 9:32 AM PST | SNOW 16 | 11 Sse Donner Peak, CA | 16 INCHES OF NEW SNOW WAS REPORTED AT ALPINE MEADOWS SKI RESORT. |
| Nov 18, 9:32 AM PST | SNOW 16 | 9 Sse Donner Peak, CA | 16 INCHES OF NEW SNOW WAS REPORTED AT SQUAW VALLEY SKI RESORT. |
| Nov 18, 10:05 AM PST | SNOW 15 | 2 Ene Soda Springs, CA | 15 INCHES OF NEW SNOW WAS REPORTED AT BOREAL SKI RESORT. |
| Nov 18, 10:18 AM PST | SNOW 5 | Kingvale, CA | KINGVALE STATION REPORTED 5 INCHES OF NEW SNOW. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 11.0 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2437 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
154 WWUS45 KREV 162302 WSWREV URGENT - WINTER WEATHER MESSAGE National Weather Service Reno NV 302 PM PST Mon Nov 16 2020 CAZ072-NVZ002-172315- /O.UPG.KREV.WS.A.0004.201118T0000Z-201119T0000Z/ /O.NEW.KREV.WS.W.0004.201118T0000Z-201119T0200Z/ Greater Lake Tahoe Area- Including the cities of South Lake Tahoe, Truckee, Stateline, and Incline Village 302 PM PST Mon Nov 16 2020 ...WINTER STORM WARNING IN EFFECT FROM 4 PM TUESDAY TO 6 PM PST WEDNESDAY... * CHANGES...Watch upgraded to warning. * WHAT...Heavy wet snow expected above 6000 feet. Total snow accumulations of up to 6 inches, except 12 to 18 inches above 7000 feet. Up to 3 inches of wet snow possible for locations between 5000 to 6000 feet. Winds could gust as high as 60 mph Tuesday, and over 100 mph for exposed Sierra ridges. * WHERE...Greater Lake Tahoe Area. * WHEN...From 4 PM Tuesday to 6 PM PST Wednesday. Winds should decrease somewhat starting Tuesday evening. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning or evening commute. Very strong winds could cause extensive tree damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid travel if possible, you could be stuck in your vehicle for many hours. If you must travel, prepare for long delays and carry an emergency kit with extra food, water and clothing. If you stay home, have a backup plan in case of power outages. The latest road conditions can be obtained by calling 5 1 1. && $$ CAZ071-172315- /O.EXT.KREV.WW.Y.0012.201117T2100Z-201119T0200Z/ Lassen-Eastern Plumas-Eastern Sierra Counties- 302 PM PST Mon Nov 16 2020 ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 1 PM TUESDAY TO 6 PM PST WEDNESDAY ABOVE 5500 FEET... * CHANGES...Advisory now in effect until 6 pm Wednesday. * WHAT...Heavy, wet snow expected for locations above 5500 feet. Total snow accumulations of up to one inch, except up to 6 inches west and southwest of Susanville. Peak snowfall rates expected for Tuesday evening through Wednesday morning. Winds gusting as high as 70 mph Tuesday afternoon before decreasing by sundown. * WHERE...Lassen-Eastern Plumas-Eastern Sierra Counties. * WHEN...From 1 PM Tuesday to 6 PM PST Wednesday. * IMPACTS...Plan on hazardous road conditions, especially over Fredonyer Pass, Hwy 44, and Hwy 139 for the Tuesday evening and Wednesday morning commutes. Strong winds could cause tree damage and blowing snow, reducing visibility at times Tuesday evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Even light snowfall causes major travel delays, especially during periods of high traffic volume. Be sure to allow extra time to reach your destination. Leave extra space between vehicles since it takes longer to stop on slick roadways. The latest road conditions can be obtained by calling 5 1 1. && $$ http://www.weather.gov/reno
4 follow-up statements
735 WWUS45 KREV 172315 WSWREV URGENT - WINTER WEATHER MESSAGE National Weather Service Reno NV 315 PM PST Tue Nov 17 2020 CAZ072-NVZ002-181200- /O.CON.KREV.WS.W.0004.201118T0000Z-201119T0200Z/ Greater Lake Tahoe Area- Including the cities of South Lake Tahoe, Truckee, Stateline, and Incline Village 315 PM PST Tue Nov 17 2020 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM PST WEDNESDAY... * CHANGES...None. * WHAT...Heavy wet snow expected, mostly above 6500 feet. Total snow accumulations of up to 6 inches, except 12 to 20 inches above 7000 feet. Up to 3 inches of wet snow possible for locations below 6500 feet on Wednesday. Winds could gust 40 to 60 mph Tuesday afternoon before decreasing Tuesday evening as rain and snow move into the area. Gusts over 100 mph possible for exposed Sierra ridges. * WHERE...Greater Lake Tahoe Area. * WHEN...From 4 PM Tuesday to 6 PM PST Wednesday. Winds should decrease somewhat starting Tuesday evening. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning or evening commutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid travel, especially over passes, if possible. If you must travel, prepare for long delays and carry an emergency kit with extra food, water and clothing. If you stay home, have a backup plan in case of power outages. The latest road conditions can be obtained by calling 5 1 1. && $$ CAZ071-181200- /O.CON.KREV.WW.Y.0012.000000T0000Z-201119T0200Z/ Lassen-Eastern Plumas-Eastern Sierra Counties- 315 PM PST Tue Nov 17 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST WEDNESDAY ABOVE 5500 FEET... * CHANGES...None. * WHAT...Heavy, wet snow expected for locations above 5500 feet. Total snow accumulations of up to one inch, except up to 6 inches west and southwest of Susanville above 6000 feet. Peak snowfall rates expected for Tuesday evening through Wednesday morning. * WHERE...Lassen-Eastern Plumas-Eastern Sierra Counties. * WHEN...From 1 PM Tuesday to 6 PM PST Wednesday. * IMPACTS...Plan on hazardous road conditions, especially over Fredonyer Pass, Hwy 44, and Hwy 139 Wednesday. Strong winds could cause tree damage and blowing snow, reducing visibility at times Tuesday evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Even light snowfall causes major travel delays, especially during periods of high traffic volume. Be sure to allow extra time to reach your destination. Leave extra space between vehicles since it takes longer to stop on slick roadways. The latest road conditions can be obtained by calling 5 1 1. && $$ http://www.weather.gov/reno
191 WWUS45 KREV 172330 CCA WSWREV URGENT - WINTER WEATHER MESSAGE...CORRECTED National Weather Service Reno NV 330 PM PST Tue Nov 17 2020 CAZ072-NVZ002-181200- /O.COR.KREV.WS.W.0004.201118T0000Z-201119T0200Z/ Greater Lake Tahoe Area- Including the cities of South Lake Tahoe, Truckee, Stateline, and Incline Village 330 PM PST Tue Nov 17 2020 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM PST WEDNESDAY... * CHANGES...Corrected to add hazardous Lake Tahoe conditions. * WHAT...Heavy wet snow expected, mostly above 6500 feet. Total snow accumulations of up to 6 inches, except 12 to 20 inches above 7000 feet. Up to 3 inches of wet snow possible for locations below 6500 feet on Wednesday. Winds could gust 40 to 55 mph Tuesday afternoon before decreasing Tuesday evening. Gusts over 100 mph possible for exposed Sierra ridges. Waves 2 to 4 feet on Lake Tahoe Tuesday night. * WHERE...Greater Lake Tahoe Area. * WHEN...From 4 PM Tuesday to 6 PM PST Wednesday. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning or evening commutes. Hazardous boating on Lake Tahoe. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid travel, especially over passes, if possible. If you must travel, prepare for long delays and carry an emergency kit with extra food, water and clothing. If you stay home, have a backup plan in case of power outages. The latest road conditions can be obtained by calling 5 1 1. && $$ CAZ071-181200- /O.CON.KREV.WW.Y.0012.000000T0000Z-201119T0200Z/ Lassen-Eastern Plumas-Eastern Sierra Counties- 330 PM PST Tue Nov 17 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST WEDNESDAY ABOVE 5500 FEET... * CHANGES...None. * WHAT...Heavy, wet snow expected for locations above 5500 feet. Total snow accumulations of up to one inch, except up to 6 inches west and southwest of Susanville above 6000 feet. Peak snowfall rates expected for Tuesday evening through Wednesday morning. * WHERE...Lassen-Eastern Plumas-Eastern Sierra Counties. * WHEN...From 1 PM Tuesday to 6 PM PST Wednesday. * IMPACTS...Plan on hazardous road conditions, especially over Fredonyer Pass, Hwy 44, and Hwy 139 Wednesday. Strong winds could cause tree damage and blowing snow, reducing visibility at times Tuesday evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Even light snowfall causes major travel delays, especially during periods of high traffic volume. Be sure to allow extra time to reach your destination. Leave extra space between vehicles since it takes longer to stop on slick roadways. The latest road conditions can be obtained by calling 5 1 1. && $$ http://www.weather.gov/reno
701 WWUS45 KREV 180101 WSWREV URGENT - WINTER WEATHER MESSAGE National Weather Service Reno NV 501 PM PST Tue Nov 17 2020 CAZ072-NVZ002-181200- /O.CON.KREV.WS.W.0004.000000T0000Z-201119T0200Z/ Greater Lake Tahoe Area- Including the cities of South Lake Tahoe, Truckee, Stateline, and Incline Village 501 PM PST Tue Nov 17 2020 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM PST WEDNESDAY... * CHANGES...None. * WHAT...Heavy wet snow expected, mostly above 6500 feet. Total snow accumulations of up to 6 inches, except 12 to 20 inches above 7000 feet. Up to 3 inches of wet snow possible for locations below 6500 feet on Wednesday. Winds could gust 40 to 55 mph Tuesday evening before decreasing overnight as rain and snow develop. Gusts over 100 mph possible for exposed Sierra ridges. Waves 2 to 4 feet on Lake Tahoe Tuesday night. * WHERE...Greater Lake Tahoe Area. * WHEN...until 6 PM PST Wednesday. * IMPACTS...Travel could be difficult, especially over passes. The hazardous conditions will impact the morning and evening commutes Wednesday. Hazardous boating on Lake Tahoe. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid travel over passes if possible. If you must travel, prepare for long delays and carry an emergency kit with extra food, water and clothing. If you stay home, have a backup plan in case of power outages. The latest road conditions can be obtained by calling 5 1 1. && $$ CAZ071-181200- /O.CON.KREV.WW.Y.0012.000000T0000Z-201119T0200Z/ Lassen-Eastern Plumas-Eastern Sierra Counties- 501 PM PST Tue Nov 17 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST WEDNESDAY ABOVE 5500 FEET... * CHANGES...Adjust snow total wording. * WHAT...Heavy, wet snow expected for locations above 5500 feet. Total snow accumulations up to 4 inches, except 4 to 10 inches above 6000 feet west and south of Susanville. Higher amounts to a foot or more above 7000 feet near the Sierra crest. * WHERE...Lassen-Eastern Plumas-Eastern Sierra Counties. * WHEN...until 6 PM PST Wednesday. * IMPACTS...Plan on hazardous road conditions, especially over Fredonyer Pass, Hwy 44, and Hwy 139. PRECAUTIONARY/PREPAREDNESS ACTIONS... Even light snowfall causes major travel delays, especially during periods of high traffic volume. Be sure to allow extra time to reach your destination. Leave extra space between vehicles since it takes longer to stop on slick roadways. The latest road conditions can be obtained by calling 5 1 1. && $$ http://www.weather.gov/reno
081 WWUS45 KREV 181123 WSWREV URGENT - WINTER WEATHER MESSAGE National Weather Service Reno NV 323 AM PST Wed Nov 18 2020 CAZ072-NVZ002-190200- /O.CON.KREV.WS.W.0004.000000T0000Z-201119T0200Z/ Greater Lake Tahoe Area- Including the cities of South Lake Tahoe, Truckee, Stateline, and Incline Village 323 AM PST Wed Nov 18 2020 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * CHANGES...Updated snow total wording. * WHAT...Heavy wet snow expected, mostly above 6500 feet. Additional accumulations of 4 to 8 inches above 7000 feet with up to 14 inches along the crest. Up to 2 inches of wet snow possible for locations below 6500 feet. Wind gusts up to 45 mph possible with waves 2 to 4 feet on Lake Tahoe. * WHERE...Greater Lake Tahoe Area. * WHEN...Until 6 PM PST Wednesday. * IMPACTS...Travel could be difficult, especially over passes. The hazardous conditions will impact the morning and evening commutes. Hazardous boating on Lake Tahoe. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid travel over passes if possible. If you must travel, prepare for long delays and carry an emergency kit with extra food, water and clothing. If you stay home, have a backup plan in case of power outages. The latest road conditions can be obtained by calling 5 1 1. && $$ CAZ071-190200- /O.CON.KREV.WW.Y.0012.000000T0000Z-201119T0200Z/ Lassen-Eastern Plumas-Eastern Sierra Counties- 323 AM PST Wed Nov 18 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING ABOVE 5500 FEET... * CHANGES...Updated snow total wording. * WHAT...Heavy, wet snow for locations above 5500 feet. Additional snow accumulations up to 2 inches, except 3 to 6 inches above 6000 feet west and south of Susanville. Higher amounts to 8 inches or more above 7000 feet near the Sierra crest. * WHERE...Lassen-Eastern Plumas-Eastern Sierra Counties. * WHEN...Until 6 PM PST Wednesday. * IMPACTS...Plan on hazardous road conditions, especially over Fredonyer Pass, Hwy 44, and Hwy 139. PRECAUTIONARY/PREPAREDNESS ACTIONS... Even light snowfall causes major travel delays, especially during periods of high traffic volume. Be sure to allow extra time to reach your destination. Leave extra space between vehicles since it takes longer to stop on slick roadways. The latest road conditions can be obtained by calling 5 1 1. && $$ http://www.weather.gov/reno
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this winter storm warning went out at Nov 16, 2:22 PM PST, 40 minutes earlier.
Area forecast discussion, Nov 16, 2:22 PM PST, 40 minutes before
Area Forecast Discussion
National Weather Service Reno NV
222 PM PST Mon Nov 16 2020
.SYNOPSIS...
A storm moves in Tuesday for strong winds, especially in eastern
California and far western Nevada. Some wind damage is possible
in the immediate lee of the Sierra. Rain and higher elevation snow
are likely later Tuesday and Wednesday with travel in the Sierra
affected. Mild temperatures through Tuesday will fall closer to
average mid-week through the weekend.
&&
.SHORT TERM...
Forecast thinking now supports a bit stronger winds Tuesday with a
solid high wind event now expected for eastern CA and far western
NV. As far as snowfall amounts for the Sierra from Alpine County
northward and above valley floors across northeast CA, a good number
of simulations have increased their QPF with snow levels possibly a
bit lower than previously expected. In any case, there is high
confidence that travel over Sierra passes and the higher roads across
northeast CA will be affected by snow Tuesday night and Wednesday.
Let's break the weather elements down...
* WIND...
Wind projections for Tuesday from blended model guidance have
come up a bit more this morning. Also, now that short-term
guidance from the HRRR is available to add confidence, concern
has increased for a solid high wind event (more widespread peak
gusts to 60+ mph) for eastern CA and far western and northwestern
NV. More damage is possible than with the last round of wind (last
Friday) as fencing/trees could have been weakened from those
winds and this event could feature a good 8-12 hours of strong
wind ahead of the cold front. See our wind statements for more
details of the expected wind speeds and impacts.
Farther east into the west-central NV basin and range, given
that good mixing is expected with 700 mb winds 40-55 kts ahead
of a cold front, we now expect wind gusts to peak out in the
40-55 mph range Tuesday afternoon-evening. Thusly, a wind
advisory has been issued for Pyramid Lake and Pershing and
Churchill counties.
Blustery conditions with gusts to ~25-40 mph are expected Wednesday
as the region remains under the influence of troughing with winds
aloft remaining elevated.
* PRECIPITATION...
Many simulations have come in with heavier precipitation totals
Tuesday-Wednesday, especially in eastern California from Alpine
County northward but also possibly out into portions of western and
northwestern NV. Models now show a secondary wave moving over northern
California Wednesday morning which, with the moist westerly flow on
the unstable side of the cold front (hung up in Alpine County
and out into the Basin and Range), should result in another push
of rain and higher elevation snow. This feature, along with the
main period of heavier precipitation Tuesday night, have pushed
confidence in higher QPF upwards with a winter storm warning to be
issued for Lake Tahoe. Also, a bit colder air may filter into
northeast CA and northwest NV than expected previously due to the
more defined secondary wave. This may allow for more snowfall down
to between 5500-6000 feet (affecting Truckee and the Lake Tahoe
Basin) than was previously expected through Wednesday. See the
latest winter statements to be issued this afternoon for more
details.
With heavier precipitation still appearing to hang up in Alpine County
as the upper jet and cold front stall in their southward propagation,
precipitation totals for Mono County remain rather unimpressive with
the bulk limited to west of Highway 395. Still, there should still be
some relief for drier timber.
-Snyder
.LONG TERM...Thursday onward...
A weak trough over the western U.S. Thursday will maintain cool
temperatures, with mostly cloudy skies and chances for light showers.
Snow levels within these showers could come down to below 5,000
feet, but any snow accumulations are expected to be localized and
fairly light. Clouds should be on the decrease by Thursday night
as the trough exits to the east and then a weak high-pressure
ridge builds Friday though the weekend. With this ridging,
overnight inversions will return leading to cold morning
temperatures in valleys (single digits in the typically colder
spots) and as a result afternoon temperatures may warm only a
degree or two.
For next week, the pattern continues to be progressive but there are
some indications the weather systems could be weaker compared to
tomorrow's storm and that the deeper moisture may stream more into
the Pacific Northwest. That said, there is still potential for snow
(especially at mountain passes) which could impact Thanksgiving
holiday travel. Make sure to stay tuned to the forecast if you have
travel plans next week. JCM
&&
.AVIATION...
After fairly light surface winds through this evening (southeast-
south around 10 kts) winds increase overnight tonight and become
very strong tomorrow as a strong jet aloft move over the Sierra
and western Great Basin.
* WINDS: Winds aloft will increase significantly 06-12Z Tuesday
with ridge level winds 40-55 kts, gusts to 70+ kts. These winds
get even stronger Tuesday after 12z with ridge level winds 50-70
kts with gusts up to 100+ kts. South-southwest winds will
develop at the Tahoe terminals early Tuesday morning and then
expand to all of the eastern Sierra and western NV, intensifying
during the morning and afternoon Tuesday. Moderate to severe
turbulence, LLWS and rotors will be common with widespread
surface wind gusts 40-55 kts, locally stronger to 60-70 kts in
wind prone areas along the Highway 395 corridor from Susanville
to Lee Vining. Surface winds will back off in these areas
Tuesday night as precipitation arrives, but turbulence will
likely continue Tuesday night and Wednesday as winds aloft
remain strong. Surface winds will likely stay strong from Lee
Vining south into KMMH well into the night Tuesday night (gusts
45+ kts at KMMH).
* RAIN/SNOW: Rain and high elevation snow will bring mountain
obscurement to the Tahoe Basin northward into Lassen County
beginning Tuesday evening and continuing overnight and Wednesday
morning. Snow levels will start above area terminals but there
is a chance for rain to change to snow at KTRK and KTVL with up
to 3 inches of wet snow possible. Precipitation and terrain
obscuration will spread into western NV Tuesday evening and
Tuesday night, but fewer impacts are expected for locations east
of Highway 95. JCM
&&
.REV Watches/Warnings/Advisories...
NV...Wind Advisory from 10 AM Tuesday to 4 AM PST Wednesday NVZ001.
Winter Storm Warning from 4 PM Tuesday to 6 PM PST Wednesday
NVZ002.
High Wind Warning from 9 AM to 7 PM PST Tuesday NVZ005.
High Wind Warning from 7 AM to 4 PM PST Tuesday NVZ002.
High Wind Warning from 10 AM to 7 PM PST Tuesday NVZ003.
Wind Advisory from 10 AM to 10 PM PST Tuesday NVZ004.
CA...Winter Weather Advisory from 1 PM Tuesday to 6 PM PST Wednesday
above 5500 feet in CAZ071.
Winter Storm Warning from 4 PM Tuesday to 6 PM PST Wednesday
CAZ072.
High Wind Warning from 9 AM to 7 PM PST Tuesday CAZ070-071.
High Wind Warning from 10 AM Tuesday to 4 AM PST Wednesday
CAZ073.
High Wind Warning from 7 AM to 4 PM PST Tuesday CAZ072.
&&
For more information from the National Weather Service visit...
http://weather.gov/renoThe office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 11:02 AM PST | High Wind Warning | REV | Alpine, El Dorado, Lassen, Modoc, Mono, Nevada and 3 more | 41 hr |
Nearby
Winter Storm Warnings in California, 2020Winter Storm Warnings in Nevada, 2020Every winter storm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.